Not sure how much more I can take

Home Welcome to the ADDitude Forums For Spouses & Loved Ones Not sure how much more I can take

Viewing 3 reply threads
  • Author
    Posts
    • #88301
      Caradia
      Participant

      My husband has ADHD, or so we think, we also suspect he has Asperger’s. He won’t get tested for Asperger’s because he doesn’t want the label. However, he is getting tested for the ADHD soon. He’s been on Vyvanse for some time now and it seemed to help, especially with his schooling. However, he recognized it wasn’t working as well and told his psychiatrist, who upped the dosage to 50 mg. All the sudden my husband is Jekyll and Hyde. He will be sweet and kind and then turn into this raging lunatic. And for some reason, the rage is always directed at me. I’m not sure what the deal is. I am disabled and require him to take care of me in certain ways, and this could be part of it, I’m not sure, but he has gotten very hateful, spiteful, and just angry. The other day, he put a loaded gun without the safety on to his own head and said he didn’t care if it went off or not. When I just sat there, stupefied (and terrified), he then surmised that I could care less if he blew his brains out. This is the kind of stuff I’m talking about – I can do nothing right at all. It’s getting to where I’m not feeling safe. But I’m disabled and dependent financially and physically on him so I have nowhere to turn. I just don’t know what to do. I called his new psychiatrist and explained that there was major personality change with this medicine but they didn’t seem to care and told me to have him just keep his appointment which is is months away. It feels hopeless and I’m afraid.

    • #88307
      BelovedLeah
      Participant

      I would call the police and let them know he is suicidal and what he did with a loaded gun. It won’t send him to jail, so don’t worry. But what it will do is get him immediate help from professionals with the dosage issue, as well as anything else that might be going on regarding mental illness.

      When you called the psychiatrist, did you also tell them what he did with the gun? If you were very clear and told them you feared for your safety, and they did nothing, then you need a different psychiatrist for any future appointments. If you were not clear with them and did not give all the details, then call them back and do so. “Major personality change” doesn’t tell them the extent to what you’re dealing with. If they still give you no help, call the police for SURE to get him proper help from someone else.

      Please take good care of yourself. Please don’t sacrifice your safety or his safety.

    • #88309
      dustinleblanc
      Participant

      I agree with BelovedLeah, the situation you described goes way beyond ‘major personality change’. A loaded gun is NOT a just a personality change. It sounds like your husband is having a severe reaction to the medication, seek help immediately from police and/or medical professionals. Be explicit about the suicide threats.

    • #88444
      Penny Williams
      Keymaster

      It sounds like he needs immediate help with a new psych. And you need to be very conscious of your safety. In my town, there’s a psychiatric urgent care — maybe you can find that opportunity too. If this is all new since Vyvanse, he needs to connect with a clinician to change medication ASAP!

      Penny
      ADDitude Community Moderator, Parenting ADHD Trainer & Author, Mom to teen w/ ADHD, LDs, and autism

Viewing 3 reply threads

You must be logged in to reply to this topic.